Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LIPODYSTROPHY
Apr 21, 2012

I'VE BEEN ON NEVARAPINE ,STAVUDINE,LAMIVUDINE SINCE 2007 AND MY DOCTOR CHANGED STAVUDINE TO ZIDOVUDINE JANUARY LAST YEAR DUE TO: I HAVE LOST SO OF WEIGHT ON MY BUTTOCKS AND MY LEGS AND I WAS EXPIRIENCING THE HEAVINESS ON MY SHOULDER AS WELL,THIS HAS CAUSE ME LOST SO MUCH OF MY SELF ESTEEM,DOC AS MUCH AS I KNOW IT TAKES LONGER FOR SIDE EFFECTS TO HEAL AND SOMETIMES NOT AT ALL,IS THERE ANYTHING THAT I CAN USE WHICH CAN HELP QUICKLY HEAL THIS,PLEASE I REALLY NEED IT PLEASE HELP,I AM SCARED TO DRESS SOME OF MY CLOTHES DUE TO THIS AND MY LEGS HAVE VEINS THAT ARE SHOWING VERY BAD

Response from Dr. Henry

Unfortunately, lipoatrophy (loss of fat) from extremities, face, buttocks is not easy to reverse even in US. Zidovudine may have less of a problem than stavudine but still can worsen the problem so a switch to tenofovir or abacavir is often recommended if possible in your area-would discuss with your HIV doctor.Any improvement can be very slow to observe. There is no specific treatment to reverse fat loss that I can recommend with any confidence.KH



Previous
Belly Fat Reduction Medicine
Next
Sex problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement